Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 17, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 6, 2015, 5:33 PM MST for 4 counties in Wyoming. It took effect at Dec 6, 2015, 8:00 PM MST. It was in force for 33 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 6, 2015, 5:33 PM MST (00:33 UTC)
- In effect from
- Dec 6, 2015, 8:00 PM MST
- Expired
- Dec 8, 2015, 5:00 AM MST
- In force
- 33 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 9:55 PM MST | NON-TSTM WND GST 96 | 8 E Sunlight Basin, WY | MESONET STATION CHIEF JOSEPH HWY /KCHJ/ |
| Dec 8, 12:29 AM MST | NON-TSTM WND GST 86 | 5 Wnw Clark, WY | MESONET STATION 5 WNW CLARK /D6841/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3049 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323 WWUS75 KRIW 070033 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 533 PM MST SUN DEC 6 2015 ...STRONG WINDS ACROSS THE CODY FOOTHILLS TONIGHT AND MONDAY MORNING...AND THEN ACROSS SOUTHERN FREMONT AND NATRONA COUNTIES MONDAY AFTERNOON AND EVENING... .STRONG WEST FLOW ALOFT MAY PRODUCE MOUNTAIN WAVES ALONG THE CODY FOOTHILLS TONIGHT INTO MONDAY MORNING. A TIGHTENING SURFACE GRADIENT WILL RESULT IN SOUTHWEST WINDS STRENGTHENING FROM BEAVER RIM THROUGH THE CASPER AREA MONDAY AFTERNOON AND EVENING. WYZ002-015-016-070145- /O.CAN.KRIW.HW.A.0019.151207T0600Z-151208T0000Z/ ABSAROKA MOUNTAINS-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 533 PM MST SUN DEC 6 2015 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. HIGH WINDS ARE NO LONGER EXPECTED TONIGHT AND MONDAY ACROSS THE AREA. HOWEVER...CONDITIONS WILL REMAIN QUITE WINDY WITH WEST WINDS AT 25 TO 35 MPH WITH GUSTS NEAR 50 MPH IN THE DUBOIS AREA AND ACROSS OPEN AREAS IN THE MOUNTAINS. $$ WYZ003-071030- /O.UPG.KRIW.HW.A.0019.151207T0600Z-151208T0000Z/ /O.NEW.KRIW.HW.W.0017.151207T0300Z-151207T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 533 PM MST SUN DEC 6 2015 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH MONDAY MORNING. THE STRONGEST WIND GUSTS ARE EXPECTED IN THE CLARK AREA BETWEEN MIDNIGHT AND 8 AM. * WINDS...WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE. GUSTS OVER 75 MPH MAY OCCUR IN THE CLARK AREA AND ALONG HIGHWAY 120 SOUTH OF CODY NEAR LANDFILL ROAD. * IMPACTS...TRAVELERS PULLING LIGHT TRAILERS...OR DRIVING HIGH PROFILE VEHICLES...WILL FIND TRAVEL DIFFICULT AND HAZARDOUS DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-020-071030- /O.EXT.KRIW.HW.A.0019.151207T1700Z-151208T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 533 PM MST SUN DEC 6 2015 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * TIMING...WEST TO SOUTHWEST WINDS WILL LIKELY STRENGTHEN LATE MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING. * WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE TONIGHT...BEFORE INCREASING TO 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH LATE MONDAY MORNING. * IMPACTS...TRAVELERS PULLING LIGHT TRAILERS...OR DRIVING HIGH PROFILE VEHICLES...MAY FIND TRAVEL DIFFICULT AND HAZARDOUS DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
6 follow-up statements
108 WWUS75 KRIW 070914 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 214 AM MST MON DEC 7 2015 ...STRONG WINDS ACROSS THE CODY FOOTHILLS THROUGH TUESDAY MORNING WITH STRONG WIND ACROSS SOUTHERN FREMONT AND NATRONA COUNTIES THROUGH THIS EVENING... .STRONG WEST FLOW ALOFT MAY PRODUCE MOUNTAIN WAVE ACTIVITY ALONG THE CODY FOOTHILLS THIS MORNING RESULTING IN STRONG SURFACE WIND. AFTER A BRIEF LULL...ADDITIONAL MOUNTAIN WAVE ACTIVITY IS EXPECTED THIS AFTERNOON WITH THE ASSOCIATED STRONG SURFACE WIND. ELSEWHERE...A TIGHTENING SURFACE GRADIENT WILL RESULT IN SOUTHWEST WINDS STRENGTHENING FROM BEAVER RIM THROUGH THE CASPER AREA THROUGH THIS EVENING. WYZ019-020-071730- /O.UPG.KRIW.HW.A.0019.151207T1700Z-151208T0700Z/ /O.EXB.KRIW.HW.W.0017.151207T1700Z-151208T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 214 AM MST MON DEC 7 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST TO SOUTHWEST WINDS WILL STRENGTHEN LATE THIS MORNING AND CONTINUE THROUGH THE EVENING HOURS. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH BY THE LATE MORNING HOURS. * IMPACTS...TRAVELERS PULLING LIGHT TRAILERS...OR DRIVING HIGH PROFILE VEHICLES...WILL FIND TRAVEL DIFFICULT AND HAZARDOUS DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-071730- /O.EXT.KRIW.HW.W.0017.000000T0000Z-151208T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 214 AM MST MON DEC 7 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST TUESDAY... * TIMING...HIGH WINDS WILL CONTINUE THIS MORNING. THE STRONGEST WIND GUSTS ARE EXPECTED IN THE CLARK AREA. AFTER A LULL THIS MORNING AND THE EARLY AFTERNOON HOURS...EXPECT A RETURN OF STRONG WINDS THIS AFTERNOON WHICH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. * WINDS...WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE. GUSTS OVER 75 MPH MAY OCCUR IN THE CLARK AREA AND ALONG HIGHWAY 120 SOUTH OF CODY NEAR LANDFILL ROAD. * IMPACTS...TRAVELERS PULLING LIGHT TRAILERS...OR DRIVING HIGH PROFILE VEHICLES...WILL FIND TRAVEL DIFFICULT AND HAZARDOUS DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
315 WWUS75 KRIW 071658 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 958 AM MST MON DEC 7 2015 ...STRONG WINDS ACROSS THE CODY FOOTHILLS THROUGH TUESDAY MORNING WITH STRONG WIND ACROSS SOUTHERN FREMONT AND NATRONA COUNTIES THROUGH THIS EVENING... .STRONG WEST FLOW ALOFT WILL CONTINUE TO CAUSE BREAKING MOUNTAIN WAVE ACTIVITY ALONG THE CODY FOOTHILLS RESULTING IN STRONG SURFACE WIND. AFTER A BRIEF LULL...ADDITIONAL MOUNTAIN WAVE ACTIVITY IS EXPECTED THIS AFTERNOON WITH THE ASSOCIATED STRONG SURFACE WIND. ELSEWHERE...A TIGHTENING SURFACE GRADIENT WILL RESULT IN SOUTHWEST WINDS STRENGTHENING FROM BEAVER RIM THROUGH THE CASPER AREA THROUGH THIS EVENING. WYZ019-020-080100- /O.CON.KRIW.HW.W.0017.151207T1700Z-151208T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 958 AM MST MON DEC 7 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...WEST TO SOUTHWEST WINDS WILL STRENGTHEN LATE THIS MORNING AND CONTINUE THROUGH THE EVENING HOURS. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH. * IMPACTS...TRAVELERS PULLING LIGHT TRAILERS...OR DRIVING HIGH PROFILE VEHICLES...WILL FIND TRAVEL DIFFICULT AND HAZARDOUS DUE TO STRONG CROSS WINDS. LOOSE OBJECTS LEFT OUTDOORS MAY BE BLOWING AROUND AND DAMAGED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-080100- /O.CON.KRIW.HW.W.0017.000000T0000Z-151208T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 958 AM MST MON DEC 7 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * TIMING...HIGH WINDS WILL CONTINUE. THE STRONGEST WIND GUSTS ARE EXPECTED IN THE CLARK AREA. THERE WILL BE A BIT OF A BREAK FROM THE WIND DURING THE EARLY AFTERNOON HOURS BUT EXPECT A RETURN OF STRONG WINDS LATER THIS AFTERNOON...CONTINUING THROUGH THE OVERNIGHT HOURS. * WINDS...WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE. GUSTS OVER 75 MPH MAY OCCUR IN THE CLARK AREA AND ALONG HIGHWAY 120 SOUTH OF CODY NEAR LANDFILL ROAD. * IMPACTS...TRAVELERS PULLING LIGHT TRAILERS...OR DRIVING HIGH PROFILE VEHICLES...WILL FIND TRAVEL DIFFICULT AND HAZARDOUS DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
990 WWUS75 KRIW 072129 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 229 PM MST MON DEC 7 2015 ...STRONG WINDS ACROSS THE CODY FOOTHILLS THROUGH TUESDAY MORNING WITH STRONG WIND ACROSS SOUTHERN FREMONT AND NATRONA COUNTIES THROUGH THIS EVENING... .STRONG WEST FLOW ALOFT WILL PICK UP AGAIN THIS EVENING AND WILL CAUSE ANOTHER ROUND OF BREAKING MOUNTAIN WAVE ACTIVITY ALONG THE CODY FOOTHILLS RESULTING IN WIND GUSTS OVER 60 MPH. ELSEWHERE... SOUTHWEST WINDS FROM BEAVER RIM THROUGH THE CASPER AREA WILL PERSIST THROUGH THIS EVENING. WYZ019-020-080700- /O.CON.KRIW.HW.W.0017.000000T0000Z-151208T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 229 PM MST MON DEC 7 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS. * WINDS...WEST TO SOUTHWEST WINDS GUSTING OVER 60 MPH. WIND GUSTS AT OUTER DRIVE IN SOUTH CASPER HAVE ALREADY GUSTED TO 69 MPH. * IMPACTS...TRAVELERS PULLING LIGHT TRAILERS...OR DRIVING HIGH PROFILE VEHICLES...WILL FIND TRAVEL DIFFICULT AND HAZARDOUS DUE TO STRONG CROSS WINDS. LOOSE OBJECTS LEFT OUTDOORS MAY BE BLOWING AROUND AND DAMAGED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-080715- /O.CON.KRIW.HW.W.0017.000000T0000Z-151208T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 229 PM MST MON DEC 7 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * TIMING...HIGH WINDS WILL CONTINUE. THE STRONGEST WIND GUSTS ARE EXPECTED IN THE CLARK AREA AGAIN TONIGHT. AFTER A BIT OF A BREAK FROM THE WIND FOR MUCH OF THE DAY TODAY...EXPECT A RETURN OF STRONG WINDS THIS EVENING THROUGH THE OVERNIGHT HOURS. * WINDS...WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE. GUSTS OVER 75 MPH MAY OCCUR IN THE CLARK AREA AND ALONG HIGHWAY 120 SOUTH OF CODY NEAR LANDFILL ROAD. * IMPACTS...TRAVELERS PULLING LIGHT TRAILERS...OR DRIVING HIGH PROFILE VEHICLES...WILL FIND TRAVEL DIFFICULT AND HAZARDOUS DUE TO STRONG CROSS WINDS. LOOSE OBJECTS LEFT OUTDOORS MAY BE BLOWING AROUND AND DAMAGED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
370 WWUS75 KRIW 080450 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 950 PM MST MON DEC 7 2015 ...STRONG WINDS ACROSS THE CODY FOOTHILLS THROUGH TUESDAY MORNING WITH STRONG WIND ACROSS SOUTHERN FREMONT AND NATRONA COUNTIES THROUGH THIS EVENING... .AN UPPER TROUGH PUSHING ACROSS THE AREA WILL CONTINUE TO BRING STRONG WINDS TO THE AREA TONIGHT. WYZ019-020-080700- /O.CON.KRIW.HW.W.0017.000000T0000Z-151208T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 950 PM MST MON DEC 7 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS. * WINDS...WEST TO SOUTHWEST WINDS GUSTING OVER 60 MPH. A PEAK WIND GUST OF 70 MPH WAS REPORTED ON WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER AT 446 PM. * IMPACTS...TRAVELERS PULLING LIGHT TRAILERS...OR DRIVING HIGH PROFILE VEHICLES...WILL FIND TRAVEL DIFFICULT AND HAZARDOUS DUE TO STRONG CROSS WINDS. LOOSE OBJECTS LEFT OUTDOORS MAY BE BLOWING AROUND AND DAMAGED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-081200- /O.CON.KRIW.HW.W.0017.000000T0000Z-151208T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 950 PM MST MON DEC 7 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * TIMING...HIGH WINDS WILL CONTINUE. THE STRONGEST WIND GUSTS ARE EXPECTED THROUGH AROUND MIDNIGHT. * WINDS...WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE. A PEAK WIND GUST OF 66 MPH WAS RECORDED IN CLARK AT 830 PM. * IMPACTS...TRAVELERS PULLING LIGHT TRAILERS...OR DRIVING HIGH PROFILE VEHICLES...WILL FIND TRAVEL DIFFICULT AND HAZARDOUS DUE TO STRONG CROSS WINDS. LOOSE OBJECTS LEFT OUTDOORS MAY BE BLOWING AROUND AND DAMAGED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
627 WWUS75 KRIW 080653 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1153 PM MST MON DEC 7 2015 ...STRONG WINDS ACROSS THE CODY FOOTHILLS THROUGH TUESDAY MORNING WITH STRONG WIND ACROSS SOUTHERN FREMONT AND NATRONA COUNTIES THROUGH THIS EVENING... .AN UPPER TROUGH PUSHING ACROSS THE AREA WILL CONTINUE TO BRING STRONG WINDS TO THE AREA TONIGHT. WYZ019-020-080800- /O.EXP.KRIW.HW.W.0017.000000T0000Z-151208T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1153 PM MST MON DEC 7 2015 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... WINDS HAVE DECREASED BELOW HIGH WINDS THRESHOLDS LATE THIS EVENING. EXPECT GUSTS NEAR 50 MPH TO CONTINUE ALONG WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER OVERNIGHT. $$ WYZ003-081200- /O.CON.KRIW.HW.W.0017.000000T0000Z-151208T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1153 PM MST MON DEC 7 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * TIMING...HIGH WINDS WILL CONTINUE. THE STRONGEST WIND GUSTS ARE EXPECTED THROUGH AROUND MIDNIGHT. * WINDS...WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE. A PEAK WIND GUST OF 72 MPH WAS RECORDED IN CLARK AT 944 PM. * IMPACTS...TRAVELERS PULLING LIGHT TRAILERS...OR DRIVING HIGH PROFILE VEHICLES...WILL FIND TRAVEL DIFFICULT AND HAZARDOUS DUE TO STRONG CROSS WINDS. LOOSE OBJECTS LEFT OUTDOORS MAY BE BLOWING AROUND AND DAMAGED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
010 WWUS75 KRIW 081159 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 459 AM MST TUE DEC 8 2015 ...HIGH WINDS POSSIBLE ACROSS THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS TONIGHT THROUGH WEDNESDAY EVENING AND SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTIES WEDNESDAY... .STRONG MOUNTAIN TOP WINDS COULD COMBINE WITH FAVORABLE ATMOSPHERIC CONDITIONS TO PRODUCE VERY STRONG WINDS ALONG THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS...AND ADJACENT FOOTHILLS AT TIMES TONIGHT THROUGH WEDNESDAY EVENING. ALSO...A TIGHTENING PRESSURE GRADIENT AND STRONG WINDS ALOFT COULD RESULT IN HIGH WINDS DEVELOPING DURING THE DAY WEDNESDAY ACROSS SOUTHEAST FREMONT...AND SOUTHWEST NATRONA COUNTIES. WYZ003-082300- /O.EXP.KRIW.HW.W.0017.000000T0000Z-151208T1200Z/ /O.NEW.KRIW.HW.A.0020.151209T0200Z-151210T0400Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 459 AM MST TUE DEC 8 2015 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING. * TIMING...PERIODS OF STRONG TO HIGH WINDS COULD REDEVELOP TONIGHT...AND LAST OFF AND ON THROUGH WEDNESDAY EVENING. * WINDS...WEST 30 TO 40 MPH AT TIMES...WITH GUSTS AROUND 60 MPH POSSIBLE IN THE CITY OF CODY. HIGHER GUSTS BETWEEN 70 AND 80 MPH COULD OCCUR ALONG THE CHIEF JOSEPH HIGHWAY...NEAR CLARK...AND JUST SOUTH OF CODY...NEAR THE CODY LANDFILL ROAD. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL ENHANCE THE BLOW OVER RISK FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS HIGHWAY 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ002-082300- /O.NEW.KRIW.HW.A.0020.151209T0200Z-151210T0400Z/ ABSAROKA MOUNTAINS- 459 AM MST TUE DEC 8 2015 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING. * TIMING...PERIODS OF STRONG TO HIGH WINDS COULD REDEVELOP TONIGHT...AND LAST OFF AND ON THROUGH WEDNESDAY EVENING. * WINDS...WEST 30 TO 50 MPH AT TIMES...WITH GUSTS BETWEEN 70 AND 80 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. HIGH WINDS MAY MAKE TRAVEL DIFFICULT...AND ENHANCE THE BLOWOVER RISK FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ACROSS CHIEF JOSEPH HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ019-082300- /O.NEW.KRIW.HW.A.0020.151209T1500Z-151210T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 459 AM MST TUE DEC 8 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...WINDS ARE EXPECTED TO INCREASE WEDNESDAY MORNING...PEAKING IN THE AFTERNOON. * WINDS...SOUTHWEST 30 TO 40 MPH...WITH OCCASIONAL GUSTS BETWEEN 55 AND 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. HIGH WINDS MAY MAKE TRAVEL DIFFICULT...AND ENHANCE THE BLOWOVER RISK FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ACROSS SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTIES... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 21
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 6, 1:52 PM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Dec 6, 1:52 PM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 152 PM MST SUN DEC 6 2015 .SHORT TERM...TONIGHT THROUGH MONDAY HIGH WIND THREAT WITH POTENTIAL MO0UNTAIN WAVES FORMING THIS EVENING ALONG AND NEAR THE EAST SLOPES OF THE ABSAROKA AND WIND RIVER MOUNTAINS WITH HIGH WINDS POTENTIALLY PROPAGATING EAST ACROSS SOUTHERN FREMONT AND NATRONA COUNTIES. LARGE AREA OF DRYING ON WATER VAPOR OVER OREGON AND NORTHERN NEVADA MOVING INTO WESTERN IDAHO INDICATING SIGNIFICANT DOWNWARD MOTION IN THE RIGHT FRONT REGION OF THE JET. THIS EXTRAPOLATES TO THE CONTINENTAL DIVIDE AROUND 06Z. WINDS HAVE BEEN ELEVATED IN SOUTHERN NATRONA COUNTY AT OUTER DRIVE SOUTH SIDE OF CASPER AND NOT A BIG JUMP TO REACH THE WARNING THRESHOLD. WILL KEEP HIGH WIND WATCH FOR NOW AND LET EVENING SHIFT DETERMINE IF UPGRADING IS NEEDED. WEST OF THE CONTINENTAL DIVIDE PACIFIC MOISTURE AND STRONG ZONAL FLOW WILL PRODUCE SNOWFALL THIS EVENING THROUGH MONDAY WITH 4 TO 6 INCHES IN THE MOUNTAINS AND 2 TO 3 INCHES IN THE VALLEYS EXPECTED AT THIS TIME. THERE SHOULD BE A BREAK MONDAY AFTERNOON BEFORE MORE SNOW MOVES IN THROUGH THE EVENING. WIND... CLOUDS AND PRECIPITATION WILL HELP MODERATE TEMPERATURES. MAY SEE SOME RAIN MIXED WITH SNOW IN STAR VALLEY AND JACKSON HOLE IN THE AFTERNOON HOURS. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY BUSY PATTERN IN THE LONG TERM WITH SEVERAL WAVES OF SNOW ACROSS THE WEST...POSSIBLY MIXED WITH RAIN IN THE LOW ELEVATIONS AT TIMES... WITH PLENTY OF WINDY DAYS AHEAD ACROSS THE AREA. TIMING THESE SYSTEMS AND PINNING DOWN WHEN THE PATTERN AMPLIFIES A BIT NEXT WEEK WILL BE THE MAIN FORECAST CHALLENGES. THE FIRST PUSH OF MOISTURE DURING THE LONG TERM PERIOD WILL MOVE OVER THE NORTHWEST MONDAY EVENING CONTINUING THROUGH TUESDAY. THERE COULD BE SOME SIGNIFICANT ACCUMULATIONS IN THE TETONS AND SOUTHERN YELLOWSTONE NATIONAL PARK...AT LEAST OVER 10 INCHES...WITH 4 INCHES POSSIBLE IN THE VALLEYS. A MILD AIRMASS WILL MOVE IN FOR TUESDAY...POSSIBLY CHANGING SNOW TO RAIN DURING THE DAY ON TUESDAY...REFREEZING OVERNIGHT DURING A LULL IN THE ACTION. THIS COULD CAUSE SOME ICY AREAS AND DIFFICULT DRIVING CONDITIONS. IT WILL CONTINUE TO BE VERY WINDY EAST OF THE DIVIDE WITH SOME 50KT NORTHWEST WIND BARBS SHOWING UP EARLY ON TUESDAY. SURFACE FLOW WILL BE MORE WEST TO SOUTHWESTERLY BUT A FEW OF THOSE GUSTS COULD MIX DOWN INTO THE FOOTHILLS AND WILL BE COMMON AGAIN IN THE MOUNTAINS. THERE WILL BE A BIT OF A LULL ON WEDNESDAY AHEAD OF THE NEXT SYSTEM. ANOTHER WAVE ARRIVES LATE WEDNESDAY NIGHT AS ANOTHER SHORT WAVE ZIPS BY...SPREADING SNOW AND RAIN A LITTLE FURTHER SOUTH WHILE IT REMAINS VERY WINDY EAST OF THE DIVIDE...50KT WIND BARBS COMMON AT H7 WEDNESDAY NIGHT WITH SOME 70-80KT BARBS ALONG THE BIGHORNS AND I25 CORRIDOR WITH A VERY TIGHT GRADIENT REMAINING AT THE SURFACE. THE PATTERN BEGINS TO AMPLIFY AS A TROUGH DIGS ACROSS THE WEST ON THURSDAY...LIKELY BRINGING SOME MORE WIDESPREAD PRECIPITATION INTO THE REGION ON THURSDAY NIGHT OR FRIDAY. THIS SYSTEM IS SPLITTING LIKE MOST SYSTEMS THIS TIME OF YEAR...SO THE ULTIMATE IMPACT OF THE SYSTEM WILL DEPEND ON HOW FAR IT TAKES THE DYNAMIC ENERGY AWAY FROM OUR AREA. AS IT APPEARS NOW...THERE COULD BE SOME SIGNIFICANT SNOW IN THE WESTERN MOUNTAINS WITH A CHANCE FOR SOME SNOW AND RAIN MOVING ACROSS THE SOUTH AND EAST OF THE DIVIDE ON FRIDAY. COLD NORTHERLY FLOW COULD FOLLOW FOR SATURDAY WITH LITTLE PRECIPITATION TO SPEAK OF. FLOW BECOMES MORE NORTHWESTERLY AGAIN ON SUNDAY WITH ANOTHER STORM ON THE WAY FOR EARLY NEXT WEEK...WITH MORE SNOW POSSIBLE ON BOTH SIDES OF THE DIVIDE. THIS LAST SYSTEM WILL BE COLDER SO IT WILL LIKELY BE ALL SNOW. && .AVIATION.../00Z ISSUANCE/ WEST OF THE CONTINENTAL DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES WEST TO SOUTHWEST FLOW ALOFT WITH INCREASING PACIFIC MOISTURE WILL BRING INCREASED MID AND HIGH CLOUDS TO WESTERN WYOMING. CEILINGS WILL BEGIN TO LOWER AROUND 00Z WITH AREAS OF IFR TO MVFR CEILINGS AND VISIBILITY REDUCED IN SNOW INCREASING THROUGH THE NIGHT AND IMPACTING KJAC AND KAFO BY 05Z. MOUNTAINS WILL BECOME OBSCURED. SNOW SHOWERS EXPECTED VICINITY KPNA 09Z AND KBPI 13Z. AREAS OF LOW LEVEL WIND SHEAR WILL BECOME WIDESPREAD OVER AND NEAR THE MOUNTAINS. EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KLND/KRIW/KRIW ROUTES WEST TO SOUTHWEST FLOW ALOFT WITH INCREASING PACIFIC MOISTURE WILL BRING INCREASED MID AND HIGH CLOUDS TO WESTERN WYOMING. VFR CONDITIONS ARE EXPECTED AT THE AIRPORTS...ACROSS ALL OF THE LOWER ELEVATIONS. OVER THE MOUNTAINS ALONG AND NEAR THE CONTINENTAL DIVIDE MVFR/IFR CEILINGS WILL INCREASE 00Z TO 06Z WITH VISIBILITY REDUCED IN SNOW OBSCURING MOUNTAINS. ALONG AND NEAR THE MOUNTAINS STRONG WINDS WILL CAUSE LOW LEVEL WIND SHEAR. && .FIRE WEATHER... HIGH WIND THREAT WITH POTENTIAL MO0UNTAIN WAVES FORMING THIS EVENING ALONG AND NEAR THE EAST SLOPES OF THE ABSAROKA AND WIND RIVER MOUNTAINS WITH HIGH WINDS POTENTIALLY PROPAGATING EAST ACROSS SOUTHERN FREMONT AND NATRONA COUNTIES. LARGE AREA OF DRYING ON WATER VAPOR OVER OREGON AND NORTHERN NEVADA MOVING INTO WESTERN IDAHO INDICATING SIGNIFICANT DOWNWARD MOTION IN THE RIGHT FRONT REGION OF THE JET. THIS EXTRAPOLATES TO THE CONTINENTAL DIVIDE AROUND 06Z. WINDS HAVE BEEN ELEVATED IN SOUTHERN NATRONA COUNTY AT OUTER DRIVE SOUTH SIDE OF CASPER AND NOT A BIG JUMP TO REACH THE WARNING THRESHOLD. WILL KEEP HIGH WIND WATCH FOR NOW AND LET EVENING SHIFT DETERMINE IF UPGRADING IS NEEDED. WEST OF THE CONTINENTAL DIVIDE PACIFIC MOISTURE AND STRONG ZONAL FLOW WILL PRODUCE SNOWFALL THIS EVENING THROUGH MONDAY WITH 4 TO 6 INCHES IN THE MOUNTAINS AND 2 TO 3 INCHES IN THE VALLEYS EXPECTED AT THIS TIME. THERE SHOULD BE A BREAK MONDAY AFTERNOON BEFORE MORE SNOW MOVES IN THROUGH THE EVENING. WIND... CLOUDS AND PRECIPITATION WILL HELP MODERATE TEMPERATURES. MAY SEE SOME RAIN MIXED WITH SNOW IN STAR VALLEY AND JACKSON HOLE IN THE AFTERNOON HOURS. WHILE MIXING HEIGHTS WILL BE RELATIVELY LOW...STRONG TRANSPORT WINDS SHOULD BUMP SMOKE DISPERSAL INTO LOW END GOOD THRESHOLD...EXPECT WHERE SNOWFALL IS OCCURRING AND THERE SMOKE DISPERSAL WILL REMAIN POOR. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 11 PM MST THIS EVENING THROUGH MONDAY AFTERNOON FOR WYZ002-003-015-016-019-020. && SHORT TERM...C.BAKER LONG TERM...ALLEN AVIATION...C.BAKER FIRE WEATHER...C.BAKER
Hazardous weather outlook, Dec 6, 11:18 AM MST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1118 AM MST SUN DEC 6 2015 WYZ001>020-022>030-071830- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 1118 AM MST SUN DEC 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WY...CENTRAL WYOMING...NORTH CENTRAL WYOMING...NORTHWEST WYOMING...SOUTH CENTRAL WYOMING...SOUTHWEST WYOMING AND WEST CENTRAL WYOMING. ...HIGH WIND WATCH PARK...FREMONT AND NATRONA COUNTIES 11 PM THIS EVENING TO 5 PM MONDAY... .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WINDS WITH GUSTS TO 65 MPH EXPECTED LATE THIS EVENING THROUGH 5 PM MONDAY ACROSS AND NEAR EAST SLOPES OF ABSAROKA AND WIND RIVER MOUNTAINS AND SPREADING EAST ACROSS NATRONA COUNTY. LIGHT SNOW WESTERN MOUNTAINS OVER NIGHT WITH 2 TO 4 INCHES EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH WINDS CONTINUING ACROSS PARK...FREMONT AND NATRONA COUNTIES. SNOW CONTINUING WESTERN MOUNTAINS WITH ACCUMULATIONS UP TO 6 INCHES. MONDAY NIGHT AND TUESDAY...SNOW AND BLOWING SNOW POSSIBLE OVER THE FAR WEST...WITH WINDY CONDITIONS IN TYPICAL AREAS EAST OF THE DIVIDE. WEDNESDAY THROUGH THURSDAY NIGHT...A COUPLE OF QUICK MOVING SYSTEMS COULD BRING SIGNIFICANT SNOW AND...OR BLOWING SNOW OVER THE FAR WEST. EAST OF THE DIVIDE...STRONG TO POSSIBLY HIGH WIND COULD OCCUR AT TIMES IN THE CODY FOOTHILLS...AND THE WIND CORRIDOR FROM JEFFREY CITY TO CASPER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ALSO ASKED TO REPORT ANY WIND GUSTS GREATER THAN 50 MPH. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 10:23 AM MST | Winter Weather Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 16 hr |
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.